MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. INFUSOMAT®; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. INFUSOMAT®; SET, ADMINISTRATION, INTRA
Catalog Number 362431
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It is unknown if the device involved will be available for evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: a lab was being drawn on a patient and the iv needed to be stopped.When the nurse went to restart it, it was alarming.No one noticed what the alarm was for, an occlusion or air but the nurse turned it off so that she could return a short time later to resolve the issue.In the meantime another nurse went in to resolve the issue and found the tubing below the pump full of air.I have talked to multiple nurses and no one has any idea how air could have gotten into the line below the pump.According to the incident report the main bag had 950 mls in it and the cefazolin bag had 25 mls in it.The nurse did clamp the primary tubing above the pump when she turned it off but the secondary was unclamped and fluid in the bag.No patient injury.
 
Additional Manufacturer Narrative
(b)(4).As reported by the user facility, it was confirmed that the batch number was unknown and the sample was not available for evaluation.Without the actual device and/or lot number, a thorough investigation could not be performed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7569147
Report Number9614279-2018-00089
Device Sequence Number1980236
Product Code FPA
UDI-Device Identifier04046964294013
UDI-Public04046964294013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number362431
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1